Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 261, NWS Jackson, MS

June 28, 2014Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2014, 5:47 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2014, 5:47 PM CDT (22:47 UTC)
Expired
Jun 28, 2014, 6:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:58 PM CDTTSTM WND DMGScooba, MSREPORT OF A TREE DOWN ON OLD HIGHWAY 45 IN SCOOBA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS54 KJAN 282247
SVRJAN
MSC069-103-282330-
/O.NEW.KJAN.SV.W.0261.140628T2247Z-140628T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTH CENTRAL NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE KALB...
  AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELECTRIC MILLS AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3258 8840 3270 8891 3302 8872 3290 8834
TIME...MOT...LOC 2248Z 204DEG 20KT 3276 8859

HAIL...1.00IN
WIND...60MPH

$$

MRM
3 follow-up statements
268 
WWUS54 KJAN 282300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SAT JUN 28 2014

MSC069-103-282330-
/O.CON.KJAN.SV.W.0261.000000T0000Z-140628T2330Z/
NOXUBEE MS-KEMPER MS-
600 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KEMPER AND SOUTH CENTRAL NOXUBEE COUNTIES UNTIL 630 PM CDT...

AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF DE KALB...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
KEMPER AND SOUTH CENTRAL NOXUBEE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3268 8838 3282 8884 3302 8872 3290 8834
TIME...MOT...LOC 2300Z 204DEG 20KT 3282 8856

HAIL...1.00IN
WIND...60MPH

$$

MRM
385 
WWUS54 KJAN 282318
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT SAT JUN 28 2014

MSC069-103-282330-
/O.CON.KJAN.SV.W.0261.000000T0000Z-140628T2330Z/
NOXUBEE MS-KEMPER MS-
618 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KEMPER AND SOUTH CENTRAL NOXUBEE COUNTIES UNTIL 630 PM CDT...

AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PAULETTE...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KEMPER AND SOUTHERN
  NOXUBEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3283 8836 3292 8878 3302 8872 3290 8835
TIME...MOT...LOC 2318Z 204DEG 20KT 3291 8851

HAIL...1.00IN
WIND...60MPH

$$

MRM
284 
WWUS54 KJAN 282323
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT SAT JUN 28 2014

MSC069-103-282333-
/O.EXP.KJAN.SV.W.0261.000000T0000Z-140628T2330Z/
NOXUBEE MS-KEMPER MS-
623 PM CDT SAT JUN 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEMPER AND SOUTH
CENTRAL NOXUBEE COUNTIES WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3283 8836 3292 8878 3302 8872 3290 8835
TIME...MOT...LOC 2323Z 204DEG 20KT 3294 8850

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:30 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 28, 4:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SAT JUN 28 2014

.DISCUSSION...

REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...

SCATTERED THUNDERSTORM ACTIVITY THAT HAS DEVELOPED OVER CENTRAL MS
THIS AFTERNOON IS MOSTLY DISORGANIZED AND NON-SEVERE THUS FAR...BUT
THERE ARE SEVERAL OUTFLOW BOUNDARIES TO HELP FOCUS AND INTENSIFY
STORMS. TROUGHING OVER THE ARKLATEX IS ENHANCING THE SOUTHWESTERLY
FLOW (0-6KM SHEAR UP TO 30KTS)...AND THIS IN COMBINATION WITH THE
OUTFLOW IS INCREASING STORM MOTION AND COVERAGE. FAIRLY STEEP MID
LEVEL LAPSE RATES (VERTICAL TOTALS ~28) ABOVE A TYPICAL HOT AND
HUMID SUMMERTIME BOUNDARY LAYER IS YIELDING MIXED LAYER CAPE
EXCEEDING 3000 J/KG OVER WESTERN AND SOUTHERN PORTIONS OF THE
ARKLAMISS.

THE COMBINATION OF A VERY UNSTABLE AIRMASS AND UNUSUAL LATE JUNE
WIND SHEAR IS SUPPORTING AN ENVIRONMENT FAVORABLE FOR ADDITIONAL
SEVERE STORM DEVELOPMENT...MAINLY OVER THE WESTERN TWO THIRDS OF THE
AREA. THE STORMS THAT WERE EXPECTED TO ORGANIZE OVER SOUTHWEST LA
HAVE DONE SO...BUT THE TRAJECTORY OF THE LINE OF STORMS HAS BEEN MORE
NORTHERLY THAN EXPECTED...AND IT LOOKS LIKE THE COMPLEX WILL STAY
MAINLY WEST OF THE MS RIVER...AFFECTING NE LA INTO SE AR. WITH ALL OF
THIS IN MIND AND GIVEN THE CURRENT SCENARIO AND TRENDS... WE HAVE
KEPT THE MENTION OF SEVERE STORMS GOING IN THE HAZARD PRODUCTS/
GRAPHICS.

TONIGHT THROUGH SUNDAY NIGHT...EXPECT STORMS TO DISSIPATE OR MOVE OUT
OF THE AREA SHORTLY AFTER SUNSET WITH MAINLY QUIET WEATHER EXPECTED
OVERNIGHT. IT LOOKS LESS LIKELY THAT STORMS DEVELOPING OVER THE
OZARK REGION IN ASSOCIATION WITH THE UPSTREAM SHORTWAVE TROUGH WILL
REACH NORTHWEST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND HAVE
DELAYED AND LOWERED POPS SOME. HOWEVER...NOT MUCH HAS CHANGED FOR
SUNDAY WITH DAYTIME HEATING EXPECTED TO LEAD TO MORE STORMS...
PARTICULARLY BY LATE MORNING/AFTERNOON. WHILE CAPE IS FORECAST TO
EXCEED 3000 J/KG...LOW TO MID LEVEL FLOW WILL BE WEAKER WITH THE
SUBTROPICAL RIDGE BUILDING OVER THE FORECAST AREA...SO THE RISK FOR
ORGANIZED SEVERE STORMS IS LESS. A FEW SEVERE MICROBURSTS ARE STILL A
POSSIBILITY DUE TO THE STRONG INSTABILITY. HEAT STRESS SHOULD BE ON
THE INCREASE SUNDAY GIVEN GREATER RIDGE INFLUENCE --- AND HEAT INDEX
VALUES ARE EXPECTED TO REACH THE 100-104 RANGE...MAINLY OVER THE
WESTERN HALF OF THE ARKLAMISS. AS WE GO INTO SUNDAY EVENING...
DISSIPATING STORMS AND MUGGY CONDITIONS CAN BE EXPECTED. /EC/

MONDAY THROUGH NEXT WORK WEEK...

LONG-AWAITED DEEP HIGH PRESSURE MOVING OVER THE REGION MONDAY
FINALLY LOOKS TO SHUT DOWN SIGNIFICANT PRECIP CHANCES FOR THE START
OF NEXT WORK WEEK. SUPPRESSION FROM ANTICYCLONE ALOFT PROBABLY WILL
NOT BE ENOUGH TO KEEP A VERY ISOLATED SHOWER OR TWO FROM POPPING UP
MONDAY AND TUESDAY...BUT CHANCES OF GETTING WET STILL DEEMED LOW
ENOUGH TO KEEP OUT OF THE OFFICIAL FORECAST. OWING LARGELY TO A MUCH
GREATER AMOUNT OF SUNSHINE TEMPERATURES WILL SHOOT UP WITH HIGHS
MAINLY IN THE 93 TO 96 DEGREE RANGE ANTICIPATED MONDAY AND TUESDAY.
EVAPOTRANSPIRATION WILL HELP KEEP MOISTURE FROM MIXING OUT IN THE
AFTERNOON AND WILL ALLOW PEAK HEAT INDEX VALUES TO PEAK AT OR A
LITTLE ABOVE THE CENTURY MARK IN MANY AREAS ON BOTH DAYS. CURRENT
EXPECTATIONS ARE FOR THIS HOT STRETCH TO FALL COMFORTABLY SHORT OF
HEAT ADVISORY CRITERIA SO WILL LEAVE MENTION OUT OF HWO FOR NOW.

PRECIP CHANCES WILL COME BACK FROM THE NORTH ON WEDNESDAY AS THE
HIGH PRESSURE RIDGE COMING OUT OF TX FLATTENS IN RESPONSE TO AN
INCOMING AND NON-TRIVIAL COOL FRONT. THERE IS DEFINITELY SOME
UNCERTAINTY ABOUT HOW QUICKLY THIS RIDGE WILL RELENT TO FRONTAL
INCURSION INTO THE LOWER MS VALLEY...BUT MODEL CONSENSUS SEEMS TO
HAVE SPED UP WITH THIS EVOLUTION ALTHOUGH I MAINLY SIDED WITH LEAST
AGGRESSIVE EURO IN THIS REGARD. IF THE EURO IS CORRECT AND
THUNDERSTORM CHANCES ARE MOSTLY LIMITED TO NORTHERN ZONES LATER IN
THE AFTERNOON WEDNESDAY THEN HUMP DAY COULD PROVE TO BE THE HOTTEST
DAY OF THE HOT STRETCH AND IN ANTICIPATION OF THIS MORE LIKELY
SCENARIO I BUMPED UP MEX HIGHS. OF COURSE IN THE HOT ENVIRONMENT IN
NORTHERN ZONES WEDNESDAY AFTERNOON INSTABILITY SHOULD BE HIGH AND
THE POTENTIAL FOR POTENT CONVECTION WILL HAVE TO BE MONITORED AS WE
GO FORWARD IN THE FORECAST PROCESS.

THURSDAY AND FRIDAY MODEL CONSENSUS SUGGESTS THE INCOMING SAGGING
FRONTAL ZONE TO PROBABLY STALL IN THE MIDST OF OUR REGION AFTER
INFILTRATING IN BACKDOOR FASHION. RIDGING ALOFT WILL BE
WEAKENED...BUT MODELS SUGGESTS NOT ENOUGH TO RELENT TO A PERTURBED
NORTHWEST FLOW PATTERN. THUS...EXPECT IN THE VICINITY OF THE
BOUNDARY FOR ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND
STORMS WITH OTHERWISE SULTRY CONDITIONS...ALTHOUGH PROBABLY SLIGHTLY
LESSER HEAT THAN THE MID-WEEK PEAK. /BB/

&&

.AVIATION...VFR CONDITIONS ARE MOSTLY PREVAILING ACROSS THE REGION
OUTSIDE OF THUNDERSTORMS. HOWEVER...AFTERNOON STORMS ARE AGAIN
SCATTERED ACROSS THE REGION AND BRINGING BRIEF MVFR TO IFR CONDITIONS
TO AFFECTED TAF SITES WITH BRIEF LOWERED CEILINGS AND VIS ALONG WITH
WINDS AROUND 10-15KTS GUSTING TO 30KTS. ACTIVITY WILL DISSIPATE THIS
EVENING. SOUTHERLY WINDS WILL PREVAIL 5-10KTS OUTSIDE OF STORMS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  92  74  94 /  34  30   4   7
MERIDIAN      72  92  72  95 /  35  34   4   9
VICKSBURG     74  91  73  94 /  30  24   3   7
HATTIESBURG   73  92  74  95 /  32  20   4  14
NATCHEZ       74  90  73  93 /  40  17   4  12
GREENVILLE    74  92  74  93 /  43  33   5   7
GREENWOOD     73  91  73  95 /  47  44   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/28/BB/
Hazardous weather outlook, Jun 28, 5:30 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SAT JUN 28 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
292230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
530 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA LATE THIS
AFTERNOON INTO THE EARLY EVENING. SOME STORMS COULD BE SEVERE AND
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

EC

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 28, 5:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     5 SW QUITMAN            31.99N 88.78W
06/28/2014                   CLARKE             MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN IN THE ST. MARYS COMMUNITY AND A
            HOUSE DAMAGED IN HARMONY.

&&

DCOX
Local storm report, Jun 28, 5:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     ENTERPRISE              32.17N 88.81W
06/28/2014  E45 MPH          CLARKE             MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN IN ENTERPRISE.

&&

DCOX
Special weather statement, Jun 28, 5:18 PM CDT, 29 minutes before
MSZ018-282305-
BOLIVAR MS-
518 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF SHELBY
TO 9 MILES SOUTHWEST OF MOUND BAYOU AT 518 PM CDT...MOVING NORTHEAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3412 9083 3412 9066 3383 9066 3373 9086
      3393 9093
TIME...MOT...LOC 2218Z 206DEG 16KT 3393 9085 3380 9086
Special weather statement, Jun 28, 5:25 PM CDT, 22 minutes before
MSZ030-031-033-282310-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
525 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES WEST OF
STARKVILLE TO 3 MILES NORTHEAST OF BENT OAK AT 525 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY CAUSE PONDING OF
WATER ON ROADWAYS AND REDUCE VISIBILITIES.

PEOPLE IN CLAY...LOWNDES AND NORTHERN OKTIBBEHA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3338 8830 3341 8906 3373 8882 3373 8871
      3368 8871 3369 8850 3367 8849 3368 8841
      3370 8840 3369 8837 3374 8833 3374 8826
TIME...MOT...LOC 2225Z 218DEG 18KT 3346 8897 3347 8849
Special weather statement, Jun 28, 5:26 PM CDT, 21 minutes before
ARZ074-075-282255-
ASHLEY AR-CHICOT AR-
526 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF SNYDER
TO 4 MILES SOUTHWEST OF WILMOT AT 526 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN CHICOT AND EASTERN ASHLEY COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3340 9170 3339 9147 3351 9146 3353 9145
      3352 9125 3300 9122 3301 9167 3339 9171
TIME...MOT...LOC 2226Z 269DEG 20KT 3338 9164 3302 9160

MRM
Special weather statement, Jun 28, 5:36 PM CDT, 11 minutes before
LAZ024-282320-
CATAHOULA LA-
536 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MANIFEST AT 535 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES.

PEOPLE IN NORTHWESTERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3186 9202 3193 9198 3193 9192 3198 9189
      3194 9183 3192 9182 3191 9180 3190 9181
      3188 9178 3187 9178 3189 9171 3197 9164
      3161 9193 3165 9202
TIME...MOT...LOC 2235Z 211DEG 19KT 3173 9197

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:03 PM CDTSpecial Weather StatementJANForrest32 min
Jun 27, 7:36 PM CDTSpecial Weather StatementJANJones29 min
Jun 28, 1:49 PM CDTSpecial Weather StatementJANLamar41 min
Jun 28, 1:50 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence45 min
Jun 28, 2:10 PM CDTSpecial Weather StatementJANLamar, Marion30 min
Jun 28, 2:26 PM CDTSpecial Weather StatementJANRankin44 min
Jun 28, 2:31 PM CDTSpecial Weather StatementJANSimpson44 min
Jun 28, 2:35 PM CDTSpecial Weather StatementJANFranklin45 min
Jun 28, 2:43 PM CDTSpecial Weather StatementJANCovington47 min
Jun 28, 2:47 PM CDTSevere Thunderstorm WarningJANJones43 min
Jun 28, 2:56 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson35 min
Jun 28, 3:09 PM CDTSpecial Weather StatementJANWarren31 min
Jun 28, 3:15 PM CDTSpecial Weather StatementJANCovington45 min
Jun 28, 3:19 PM CDTSevere Thunderstorm WarningJANCovington, Smith41 min
Jun 28, 3:28 PM CDTSpecial Weather StatementJANLeake62 min
Jun 28, 3:33 PM CDTSpecial Weather StatementJANLincoln32 min
Jun 28, 3:35 PM CDTSpecial Weather StatementJANHolmes40 min
Jun 28, 3:46 PM CDTSpecial Weather StatementJANWebster29 min
Jun 28, 3:47 PM CDTSpecial Weather StatementJANMadison38 min
Jun 28, 3:56 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison30 min
Jun 28, 4:12 PM CDTSpecial Weather StatementJANJasper43 min
Jun 28, 4:15 PM CDTSpecial Weather StatementJANClay30 min
Jun 28, 4:30 PM CDTSevere Thunderstorm WarningJANJasper, Newton25 min
Jun 28, 4:39 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln17 min
Jun 28, 4:51 PM CDTSpecial Weather StatementJANOktibbeha29 min
Jun 28, 5:03 PM CDTSpecial Weather StatementJANNewton32 min
Jun 28, 5:08 PM CDTSpecial Weather StatementJANSunflower47 min
Jun 28, 5:18 PM CDTSpecial Weather StatementJANBolivar47 min
Jun 28, 5:20 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton40 min
Jun 28, 5:25 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha45 min
Jun 28, 5:42 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha48 min
Jun 28, 5:49 PM CDTSpecial Weather StatementJANOktibbeha46 min
Jun 28, 6:15 PM CDTSevere Thunderstorm WarningJANNoxubee30 min
Jun 28, 6:29 PM CDTSpecial Weather StatementJANClay31 min
Jun 28, 6:40 PM CDTSpecial Weather StatementJANClaiborne45 min
Jun 28, 6:57 PM CDTSpecial Weather StatementJANSunflower28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.